Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 63, NWS St. Louis, MO

April 28, 2009Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 28, 2009, 2:10 AM CDT for Brown County, Illinois. It took effect at Apr 28, 2009, 5:16 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 2:10 AM CDT (07:10 UTC)
In effect from
Apr 28, 2009, 5:16 AM CDT
Expired
Apr 28, 2009, 8:41 PM CDT
In force
15 hr
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 19.98 ft at Apr 28, 2009, 3:00 AM CDT.

actionminormoderate10152004/2804/2904/30
Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 280710
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
210 AM CDT TUE APR 28 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF RAIN OVER THE 
PAST 24 HOURS. 

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-290710-
/O.NEW.KLSX.FL.W.0063.090428T1016Z-090501T1200Z/
/RIPI2.2.ER.090428T1016Z.090428T1800Z.090430T1200Z.NO/
210 AM CDT TUE APR 28 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LA MOINE RIVER AT RIPLEY.
* FROM EARLY THIS MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  1:45 AM TUESDAY THE STAGE WAS 20.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 24.7 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...TOWNSHIP ROAD, DOWNSTREAM OF THE GAGE ON THE
  RIGHT BANK, BEGINS TO FLOOD.
* IMPACT...AT 23.0 FEET...MODERATE FLOODING BEGINS.  10,000 ACRES ARE 
  FLOODED.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL 
  DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

LA MOINE RIVER
  RIPLEY           22   19.97      23.0   23.5   22.0   21.2   19.1
3 follow-up statements
000 
WGUS83 KLSX 281357
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT TUE APR 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF RAIN OVER THE 
PAST 24 HOURS. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-291357-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-090501T0112Z/
/RIPI2.1.ER.090429T0941Z.090429T1800Z.090430T0112Z.NO/
857 AM CDT TUE APR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY
* UNTIL THURSDAY EVENING.
* AT  7:45 AM TUESDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE TO
  RISE TO NEAR 22.7 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 24.0 FEET...TOWNSHIP ROAD, DOWNSTREAM OF THE GAGE ON THE
  RIGHT BANK, BEGINS TO FLOOD.
* IMPACT...AT 23.0 FEET...MODERATE FLOODING BEGINS.  10,000 ACRES ARE 
  FLOODED.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL 
  DAMAGES BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

LA MOINE RIVER
  RIPLEY           22   19.82      22.5   21.2   20.8   19.4   13.8
000 
WGUS83 KLSX 282146
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT TUE APR 28 2009

...THE FLOOD WARNING CONTINUES FOR THE ...LA MOINE RIVER AT RIPLEY...
AFFECTING BROWN COUNTY ...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCH RAINS OVER THE BASIN.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-292146-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-090501T0000Z/
/RIPI2.1.ER.090429T1647Z.090429T1800Z.090430T0000Z.NO/
446 PM CDT TUE APR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY.
* UNTIL THE WARNING IS CANCELLED.
* AT 3:45 PM TUESDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.1 FEET TOMORROW 
  AFTERNOON. 
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL 
  DAMAGES BEGIN.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

LA MOINE RIVER
  RIPLEY           22   19.6       21.6   21.3   20.7   19.3   13.8
000 
WGUS83 KLSX 290142
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE APR 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE ...LA MOINE RIVER AT RIPLEY
AFFECTING BROWN COUNTY ...


THIA WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-290211-
/O.CAN.KLSX.FL.W.0063.000000T0000Z-090501T0000Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM CDT TUE APR 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LA MOINE RIVER AT RIPLEY.
* AT  7:45 PM TUESDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.5 FEET 
  THURSDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

LA MOINE RIVER
  RIPLEY           22   19.45      19.8   20.5   18.0   13.9   11.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 11:55 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 27, 11:55 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 PM CDT MON APR 27 2009

.DISCUSSION...
/231 PM CDT MON APR 27 2009/
...SHORT TERM (TONIGHT THROUGH THURSDAY)...
THE SLOW MOVING COLD FRONT THAT HAS BROUGHT THE AREA SHOWERS AND
THUNDERSTORMS CONTINUES TO PROGRESS SE THROUGH THE AREA TODAY. NEW
CONVECTION IS DEVELOPING ALONG THE FRONT THIS AFTERNOON FROM JUST
NORTH OF COU SW TO NEAR OKC. EXPECT THIS ACTIVITY TO CONTINUE
OVERNIGHT. CLOUD COVER AND PRECIP HAVE KEPT TEMPS IN THE
60S...LIMITING THE SVR POTENTIAL FOR THIS AFTERNOON/EVENING.

MODELS IN DECENT AGREEMENT WITH MOVMT OF FRONT WITH UPPER LEVEL
SUPPORT FINALLY PUSHING IT THROUGH THE AREA TUESDAY MORNING. FRONT
ONLY MAKES IF AS FAR AS SOUTHERN MO BEFORE STALLING OUT TUESDAY
NIGHT.

FRONT BEGINS LIFTING BACK NORTH ON WEDNESDAY. MODELS INDICATING
DECENT MOISTURE CONVERGENCE ON NOSE OF LLJ WED NIGHT...WITH PRECIP
CONTINUING INTO THURSDAY. THERE SHOULD BE A BREAK LATER ON
THURSDAY INTO EARLY FRIDAY AS THE AREA GETS INTO THE WARM SECTOR.
USED WARMER MAV GUIDANCE AS MET LOOKED TOO COOL..

...EXTENDED (FRIDAY THROUGH MONDAY)...
UNSETTLED PATTERN TO CONTINUE...
SIDED WITH THE GFS FOR FRONTAL PLACEMENT. TSTMS ARE BACK FOR
FRIDAY AS THE NEXT COLD FRONT PUSHES THROUGH THE AREA. COOL HIGH
PRESSURE BUILDS INTO THE REGION OVER THE WEEKEND GIVING THE
MIDWEST A CLOUDY AND COOL WEEKEND. BOTH GFS AND ECMWF HINT AT
SURFACE LOW TRACKING SOUTH OF AREA LATE IN THE PERIOD...INCLUDED
LOW POPS TO COVER ATTM.

MILLER

&&

.AVIATION...
/1149 PM CDT MON APR 27 2009/
FOR THE 06Z TAFS...

CDFNT HAS MOVED INTO ERN MO WITH A FAIRLY WIDE BAND OF IFR CIGS IN
ITS WAKE EXTENDING WELL BACK INTO WRN MO. THE MAJORITY OF THE
SIGNIFICANT PCPN HAS ALSO MOVED TO THE EAST OF THE TAF SITES AND
RADAR TRENDS SUGGEST ONLY SOME SPOTTY NON-VISIBILITY RESTRICTING
-RA WILL PERSIST IN THE COOL AIR OVERNIGHT. CIGS SHOULD IMPROVE
DURING THE MORNING ON TUESDAY AS A RESULT OF NELY WINDS ADVECTING
DRIER AIR INTO THE AREA AND MIXING...WITH LOW END VFR CONDITIONS
EXPECTED TO DEVELOP FROM MIDDAY INTO THE AFTERNOON. MODEL
SOUNDINGS AND MOS GUIDANCE SUGGEST THAT FOG AND STRATUS WILL BEGIN
TO DEVELOP LATE IN THE NEW TAF FORECAST AND OVERNIGHT ON TUESDAY.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 28, 12:16 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT TUE APR 28 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1216 AM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL EXIT THE REGION...WITH STORMS CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL BEFORE THEY DO SO.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY THROUGH
FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION.

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
THE EASTERN OZARKS AND SOUTHWEST ILLINOIS AS A STORM SYSTEM
PASSES TO THE SOUTH.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Apr 27, 8:46 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT MON APR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       CENTRALIA               39.21N  92.13W
04/27/2009  M1.80 INCH       BOONE              MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901728

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:37 PM CDTRiver Flood WarningLSXCalhoun13 days
Apr 28, 1:37 PM CDTRiver Flood WarningLSXJersey31 days

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.